Friday, October 24, 2014

Friday, November 07, 2008 DallasD, Community Member, asks

Q: Is blurry vision an early warning sign of a heart attack?

My boyfriend had a heart attack on the 5th of july this year.  They put in a stint and perscribed him some beta-blockers, medication for high cholesterol and high blood pressure, and blood thinners.  Recently, this medication has given him incrediblely bad heart burn and indigestion.  When this first started, he could drink a glass of milk and it would go away.  It got to the point where even the strongest over-the-counter heartburn medicine couldn't stop it.  He's stopped taking his RX medication and the heartburn has stopped.  Unfortanetly, stopping his medicine has improved his ability to get an erection, which gives him all the more reason to stay off the medicine.  But now, his vision is starting to blur around the edges, and he seems to be wearing himself out easier than before.  I know his vision blurred before he had his heart attack, but it has been improving since.  Could this be a an early warning sign of a second heart attack?  He also did not have high blood pressure before, during, or after his heart attack.  Should he continue taking his blood pressure medication?  Here is a list of his medication for you to review.

Lisinopril 2.5MG daily

Simvastatin 40MG daily

Plavix 75MG daily

Metoprolol 25MG daily

Asprin 32MG daily

Answer This
Answers (1)
Martin Cane, M.D., Health Pro
11/10/08 9:43pm

DallasD,

 

Thanks for your question.

 

Blurred vision as you've described is not a typical symptom of heart disease.  I would be more concerned about a problem with blood pressure.  Should this prove to be OK, his physician should consider other causes for this problem.  The fact that it existed before his heart attack and improved with medication, seems to support a blood pressure situation. 

 

As you probably would agree, the one thing your boyfriend should not do is stop or alter the dose of any medication without the knowledge of his physician.  I understand that the heartburn was uncomfortable, but this should have been discussed with his physician.  If a medication change was not possible, medication could have been prescribed to counteract the heartburn.

 

It sounds as though he's undergoing changes that may indicate some deterioration.

 

Your boyfriend needs to make an appointment with his physician to be re-evaluated.  They need to go over his prior medications and discuss changes that would avoid his heartburn and avoid problems with sexual function.  These are common problems that doctors deal with every day, and patients should have no hesitation in discussing it with their physicians.

 

Please urge your boyfriend to make an appointment as soon as possible.

 

Best wishes.

 

Martin Cane, M.D.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By DallasD, Community Member— Last Modified: 05/19/14, First Published: 11/07/08